MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H COLLARED FEMORAL STEMS; AMISTEM H COLLARED CEMENTLESS STEM STANDARD SIZE 3

MEDACTA INTERNATIONAL SA AMISTEM H COLLARED FEMORAL STEMS; AMISTEM H COLLARED CEMENTLESS STEM STANDARD SIZE 3
Model Number 01.18.233
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Primary surgery on (b)(6) 2016, patient fall on 2022, pain worsened on (b)(6) 2024.On radiography stem loosening and subsidence confirmed.On (b)(6) 2024, about 8 years after the primary surgery, the surgeon revised successfully the stem, head and liner.
 
Additional Manufacturer Narrative
Batch review performed on 22 december 2024: lot 156253: (b)(4) items manufactured and released on 02-march-2016.Expiration date: 2021-02-17.No anomalies found related to the problem.To date, all items of the same lot have been sold with one similar reported event during the period of review.Clinical evaluation revision surgery done 8 years after primary surgery due to loosening and subsidence of the stem.According to report the patient fell in 2022 and the pain continued until (b)(6) 2024.From radiographic image, it is visible that the stem subsided probably due to the fall and the high weight of the patient.With the information at hand there is no reason to suspect a malfunctioning device.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department: looking at the stem body opaque white film spots are visible on some parts of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck, on the taper and on the collar of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.

Brand Name
AMISTEM H COLLARED FEMORAL STEMS
Common Device Name
AMISTEM H COLLARED CEMENTLESS STEM STANDARD SIZE 3
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21168800
Report Number3005180920-2024-01152
Device Sequence Number4251933
Product Code LZO
UDI-Device Identifier07630030804588
UDI-Public07630030804588
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2021
Device Model Number01.18.233
Device Lot Number156253
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight100 KG
Patient RaceWhite